Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 79, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 12, 2016, 1:44 PM CDT for Bourbon County, Crawford County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2016, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 12, 2016, 2:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bourbon County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 130 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273 WUUS53 KSGF 121844 SVRSGF KSC011-037-121930- /O.NEW.KSGF.SV.W.0079.160612T1844Z-160612T1930Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 144 PM CDT SUN JUN 12 2016 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CRAWFORD COUNTY IN SOUTHEASTERN KANSAS... SOUTHERN BOURBON COUNTY IN SOUTHEASTERN KANSAS... * UNTIL 230 PM CDT * AT 144 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GIRARD... MOVING NORTH AT 15 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... FRONTENAC... GIRARD... ARMA... MULBERRY... FRANKLIN... ARCADIA... WALNUT... HEPLER... RINGO... HIATTVILLE... YALE... GARLAND... FARLINGTON... PORTERVILLE... GREENBUSH... POLK... ENGLEVALE... CROWEBURG... BRAZILTON... PAWNEE STATION... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3746 9462 3748 9508 3775 9508 3776 9462 TIME...MOT...LOC 1844Z 190DEG 12KT 3754 9489 HAIL...0.75IN WIND...60MPH $$ BURCHFIELD
2 follow-up statements
888
WWUS53 KSGF 121913
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
213 PM CDT SUN JUN 12 2016
KSC037-121922-
/O.CAN.KSGF.SV.W.0079.000000T0000Z-160612T1930Z/
CRAWFORD KS-
213 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CRAWFORD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3775 9508 3776 9462 3767 9462 3768 9473
3767 9500 3768 9500 3768 9508
TIME...MOT...LOC 1912Z 190DEG 12KT 3763 9487
$$
KSC011-121930-
/O.CON.KSGF.SV.W.0079.000000T0000Z-160612T1930Z/
BOURBON KS-
213 PM CDT SUN JUN 12 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR SOUTHERN BOURBON COUNTY...
AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HEPLER...OR 8
MILES NORTH OF GIRARD...MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GARLAND... PAWNEE STATION...
HIATTVILLE... PORTERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3775 9508 3776 9462 3767 9462 3768 9473
3767 9500 3768 9500 3768 9508
TIME...MOT...LOC 1912Z 190DEG 12KT 3763 9487
HAIL...0.75IN
WIND...60MPH
$$
GRIFFIN266
WWUS53 KSGF 121920
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
220 PM CDT SUN JUN 12 2016
KSC011-121930-
/O.EXP.KSGF.SV.W.0079.000000T0000Z-160612T1930Z/
BOURBON KS-
220 PM CDT SUN JUN 12 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOURBON COUNTY WILL
EXPIRE AT 230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3775 9508 3776 9462 3767 9462 3768 9473
3767 9500 3768 9500 3768 9508
TIME...MOT...LOC 1919Z 190DEG 12KT 3763 9487
$$
GRIFFINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:55 PM CDT, 49 minutes earlier.
Area forecast discussion, Jun 12, 12:55 PM CDT, 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1255 PM CDT SUN JUN 12 2016 ...18Z AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 311 AM CDT Sun Jun 12 2016 Strong upper level ridge remains in place across the mid section of the country, including southeast Kansas and the Missouri Ozarks. However, shortwave trough lifts into Arkansas later today undercutting the ridge. This will likely spawn some afternoon and evening convection from Arkansas into the Missouri Ozarks and possibly southeast Kansas. Thunderstorms will be isolated to scattered in nature, with the greatest coverage across southern Missouri. This convection will die off with loss of heating during the evening hours. Airmass remains relatively unchanged, so expect another seasonably hot day across the region, with highs again in the upper 80s to lower 90s. .LONG TERM...(Monday through Saturday) Issued at 311 AM CDT Sun Jun 12 2016 Another shortwave will track across the Plains on Tuesday, flattening the upper level ridge. Although areas remains on the periphery of any stronger forcing, there is a band of stronger midlevel winds that will increase low level vertical shear. Will likely see some isolated to scattered convection once again develop across the area with some stronger storms possible during the afternoon/evening hours and cannot rule out an isolated severe storm. Medium range models show several more shortwaves tracking across northern Missouri from Wednesday into Wednesday night before ridge starts to build back across the plains. Moist and unstable airmass remains in place, so expect more mainly diurnally driven showers and thunderstorms, as the main forcing remains north of the area. It will remain hot and humid with highs in the lower 90s and heat index values approaching 100. By Thursday, upper ridging begins to build back across the Plains, with the ridge continuing to build Friday through Saturday. Ridge axis sets up from the desert southwest into the Upper Mississippi River Valley by the end of the week. Much of the forecast area will remaining on the eastern periphery of the ridge which may help some cooler air drop into the area by Saturday. until then, afternoon heat index values will likely too off near 100 on Thursday and the 90s Friday. Will continue to see low probabilities for diurnally driven convection for this time. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1249 PM CDT Sun Jun 12 2016 Scattered storms may affect the terminals this afternoon. Gusty winds are possible in some of the thunderstorms. Most storms will end with loss of day time heating. VFR conditions expected tonight through Monday morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Burchfield
Hazardous weather outlook, Jun 12, 10:28 AM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 1028 AM CDT SUN JUN 12 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131530- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1028 AM CDT SUN JUN 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 95 AND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FROM LATE MORNING INTO THE AFTERNOON HOURS ACROSS THE AREA. WHILE CLOUD TO GROUND LIGHTNING WILL BE THE MOST COMMON RISK...A FEW OF THE STRONGEST STORMS COULD PRODUCE WIND GUSTS UP TO 50 MPH. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON HEAT INDEX VALUES WILL RANGE BETWEEN 95 AND 102 DEGREES EACH AFTERNOON MONDAY THROUGH TUESDAY...AND BETWEEN 100 AND 105 DEGREES ON WEDNESDAY. A COOLER AND DRIER AIRMASS IS EXPECTED TO MOVE IN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE WEEK.THERE IS A MARGINAL RISK FOR SEVERE STORMS TUESDAY AFTERNOON AND EVENING WITH DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING THE MAIN RISKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BURCHFIELD
In the hours before
Special weather statement, Jun 12, 12:04 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1204 PM CDT SUN JUN 12 2016 MOZ101-121745- MCDONALD MO- 1204 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCDONALD COUNTY UNTIL 1245 PM CDT... AT 1204 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BELLA VISTA...MOVING NORTH AT 30 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... BIG SUGAR CREEK STATE PARK... GOODMAN... PINEVILLE... POWELL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3650 9418 3650 9442 3674 9441 3674 9411 TIME...MOT...LOC 1704Z 194DEG 24KT 3653 9430 BURCHFIELD
Local storm report, Jun 12, 12:53 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 PM CDT SUN JUN 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG NOEL 36.55N 94.48W
06/12/2016 MCDONALD MO EMERGENCY MNGR
TREE DOWN
&&
AFOSTERSpecial weather statement, Jun 12, 1:01 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 PM CDT SUN JUN 12 2016
KSZ097-121845-
CRAWFORD KS-
101 PM CDT SUN JUN 12 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 145 PM CDT...
AT 101 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MCCUNE...OR 9 MILES SOUTHEAST OF ST. PAUL...MOVING NORTH AT 15 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
MCCUNE... WALNUT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3762 9509 3758 9502 3734 9496 3734 9507
3739 9508
TIME...MOT...LOC 1801Z 189DEG 13KT 3742 9506
BURCHFIELDSpecial weather statement, Jun 12, 1:31 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT SUN JUN 12 2016 KSZ097-121915- CRAWFORD KS- 131 PM CDT SUN JUN 12 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 215 PM CDT... AT 131 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GIRARD...MOVING NORTH AT 15 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IN THE ADVISORY INCLUDE... PITTSBURG... FRONTENAC... GIRARD... ARMA... MULBERRY... CHICOPEE... FRANKLIN... ARCADIA... WALNUT... HEPLER... LONE OAK... RINGO... YALE... BEULAH... FARLINGTON... GREENBUSH... POLK... ENGLEVALE... CROWEBURG... BRAZILTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3734 9463 3744 9508 3767 9509 3767 9462 TIME...MOT...LOC 1831Z 201DEG 13KT 3749 9483 BURCHFIELD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 1:01 PM CDT | Special Weather Statement | SGF | Crawford | 44 min |
| Jun 12, 1:31 PM CDT | Special Weather Statement | SGF | Crawford | 44 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.